Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 16, 2010, 9:23 PM CDT for Caldwell County, Texas. It was in force for 97 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2010, 9:23 PM CDT (02:23 UTC)
- Expired
- Apr 16, 2010, 11:00 PM CDT
- In force
- 97 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Caldwell County, TX
The radar
The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 9:30 PM CDT | FLASH FLOOD | 4 Ene Luling, TX | WHERE COUNTY ROAD 1322 AND MCNEIL IS FLOODED AND CLOSED |
| Apr 16, 9:31 PM CDT | FLASH FLOOD | 4 Nne Luling, TX | COUNTY ROAD 129 COMPLETELY FLOODED |
| Apr 16, 9:35 PM CDT | FLASH FLOOD | 11 Wsw Rosanky, TX | WHERE COUNTY ROADS 138 AND 159 CROSSES IS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811 WGUS54 KEWX 170223 FFWEWX TXC055-170400- /O.NEW.KEWX.FF.W.0009.100417T0223Z-100417T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 923 PM CDT FRI APR 16 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... CALDWELL COUNTY... * UNTIL 1100 PM CDT. * AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS OCCURRING FROM A CLUSTER OF NEARLY STATIONARY SHOWERS OVER SOUTHEAST CALDWELL COUNTY. DOPPLER RADAR RAINFALL ESTIMATES INDICATE THAT 2 TO 6 INCHES OF RAIN HAS FALLEN THIS EVENING FALLEN BETWEEN LULING AND DELHI. RUNOFF WILL CONTINUE TO DRAIN INTO PLUM CREEK AND SANDY FORK. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCKHART. * LAW ENFORCEMENT HAS REPORTED ROAD CLOSURES ON FM 713 NEAR DELHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 3002 9763 2979 9735 2964 9761 2980 9782 $$
1 follow-up statement
406 WGUS74 KEWX 170255 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 955 PM CDT FRI APR 16 2010 TXC055-170400- /O.CON.KEWX.FF.W.0009.000000T0000Z-100417T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALDWELL TX- 955 PM CDT FRI APR 16 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CALDWELL COUNTY... AT 945 PM CDT...SHOWERS HAVE WEAKENED ACROSS CALDWELL COUNTY. HOWEVER LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT MANY COUNTY ROADS ACROSS THE SOUTHEAST PORTION OF THE COUNTY ARE CLOSED DUE TO WATER OVER THE ROADWAYS. DOPPLER RADAR STORM TOTALS THIS EVENING ESTIMATED THAT 3 TO 6 INCHES OF RAIN FELL BETWEEN LULING...BROWNSBORO...TILMON AND DELHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. && LAT...LON 3002 9763 2979 9735 2964 9761 2980 9782 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 6:28 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 16, 6:28 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 PM CDT FRI APR 16 2010 .DISCUSSION... SEE AVIATION FOR THE 00Z TAF DISCUSSION. && .AVIATION... CONVECTION WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THROUGH THIS TAF CYCLE. ATTM A MCV AND ASSOCIATED CLUSTER OF SHOWERS WAS LOCATED SOUTH OF KAUS AND WAS NEARLY STATIONARY. ISOLATED TO SCATTERED CONVECTION WAS ALSO OCCURRING EAST OF A LINE FROM ROCKSPRINGS TO EAGLE PASS. THIS UNSTABLE TROPICAL AIRMASS WILL PERSIST ACROSS THE REGION THROUGH SATURDAY NIGHT. FOR THE I-35 TERMINALS...MVFR CONDITIONS WILL PREVAIL LOWERING TO IFR AFTER 06Z...IMPROVING TO MVFR AFTER 15Z. CONVECTION WILL WANE THIS EVENING AND OVERNIGHT THEN BECOME MORE WIDESPREAD AFTER 15Z SATURDAY. EAST TO SOUTHEAST SFC WINDS OF 5 TO 10 KTS WILL PREVAIL. FOR KDRT...VFR CONDITIONS WILL LOWER TO MVFR BY 05Z...IFR BY 10Z...IMPROVING TO MVFR AFTER 18Z. SFC WINDS WILL SHIFT TO THE NORTHWEST AT AROUND 10 KTS BY 20Z WITH THE PASSAGE OF A WEAK COLD FRONT. && .PREV DISCUSSION... /ISSUED 321 PM CDT FRI APR 16 2010/ DISCUSSION...WEAK UPPER TROUGH OVER WESTERN CWA WILL WEAKEN TONIGHT WHILE MEANDERING NORTHEAST INTO CENTRAL TEXAS. THIS WILL USHER IN MORE WESTERLY FLOW ALOFT AND BRING IN SLIGHTLY DRIER AIR IN THE MID AND UPPER LEVELS. CURRENT CONVECTION ENTERING WESTERN HILL COUNTRY SHOULD CONTINUE EAST WITH THE UPPER TROUGH AND PRODUCE ADDITIONAL RAINS LATE THIS AFTERNOON INTO THIS EVENING ACROSS THE I-35 CORRIDOR. ANOTHER DISTURBANCE PUSHES INTO THE REGION LATE TONIGHT WITH AN ATTENDANT WEAK COLD FRONT. THE DISTURBANCE WILL MOVE SLOWLY ACROSS THE REGION TOMORROW AND BY SATURDAY EVENING WILL LIE ALONG THE I-35 CORRIDOR. A BAND OF SHOWERS AND STORMS WILL LIKELY FORM ALONG THE DISTURBANCE WITH THE ACTIVITY LIKELY TO BLOSSOM SOMEWHAT DURING THE LATE AFTERNOON HOURS FROM THE I-35 CORRIDOR AREA EASTWARD. AT THIS TIME..OUR THINKING IS THAT RAIN AMOUNTS WILL BE MODERATE DURING THE TIME THE DISTURBANCE TRACKS OVER THE I-35 CORRIDOR DURING THE LATE AFTERNOON WITH AMOUNTS GENERALLY RANGING FROM ONE HALF TO 2 INCHES. THERE IS, OF COURSE ISOLATED CHANCES OF LOCALLY HEAVIER RAINS OF 2 TO 4 INCHES. COOLER DRIER AIR WILL SETTLE IN BEHIND THE FRONT OVERNIGHT SATURDAY. BY SUNDAY..A SHORT WAVE RIDGE PATTERN OVER THE INTERMOUNTAIN REGION INTO NORTHERN MEXICO WILL BUILD NORTHWEST FLOW INTO THE AREA. A SHORT WAVE MOVING SOUTHEAST IN THE UPPER FLOW (WITH A SECONDARY SURGE OF COOLER AIR) SUNDAY MAY PRODUCE SHOWERS AND STORMS MAINLY OVER THE EASTERN PORTIONS OF THE REGION. NORTHWEST FLOW WILL FLATTEN MONDAY AS A PROGRESSIVE SHORT WAVE APPROACHES FROM THE WEST. THESE DISTURBANCES WILL TRAVERSE THE AREA MONDAY NIGHT AND TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. ANOTHER SHORT WAVE RIDGE WILL FOLLOW WEDNESDAY AND WEDNESDAY NIGHT WITH A SHORT PERIOD OF DRY WEATHER. THE NEXT SYSTEM TO THE WEST WILL BE BROADER AND MORE INTENSE..BUT AT THE PRESENT TIME MEDIUM RANGE SOLUTIONS ARE IN AGREEMENT IN PUSHING THE MAIN CORE NORTH OF OUR REGION NEXT WEEKEND WITH STRONG SOUTHWESTERLIES ALOFT AND ONLY SLIGHT CHANCES FOR PRECIPITATION. HYDROLOGY... RECENT AND CURRENT RAINFALL ACROSS A LARGE PORTION OF SOUTH CENTRAL TEXAS HAS CAUSED THE GROUND TO BECOME SATURATED AND ADDITIONAL RAINFALL QUICKLY RUNS OFF. THIS HAS LEAD TO RISES ON AREA RIVERS...CREEKS AND STREAMS. THE GREATEST THREAT FOR RIVER RISES AND RIVER FLOODING REMAINS ALONG THE RIO GRANDE...THE UPPER GUADALUPE...THE DEVILS RIVER AND THE FRIO RIVER. IF CURRENT FORECAST ARE CORRECT THEN EASTERN PORTIONS OF THE REGION ALONG AND EAST OF THE I-35 CORRIDOR ARE LIKELY TO SEE THE HEAVIEST RAINFALL ON SATURDAY. THIS COULD IMPACT THE LOWER GUADALUPE RIVER AND SAN ANTONIO RIVER. ALL RIVERS HAVE CRESTED FROM RAINFALL THURSDAY THROUGH EARLY FRIDAY AND WILL CONTINUE TO FALL FRIDAY EVENING. ADDITIONAL RAINFALL WILL LIKELY CAUSE FURTHER RISES ON SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 74 57 74 54 / 60 70 40 30 20 AUSTIN BERGSTROM INTL AIRPORT 64 74 58 74 51 / 60 70 40 30 20 NEW BRAUNFELS MUNI AIRPORT 64 74 58 75 53 / 60 60 40 30 20 BURNET MUNI AIRPORT 62 71 53 71 51 / 70 70 30 20 10 DEL RIO INTL AIRPORT 64 75 56 75 56 / 30 30 10 10 - GEORGETOWN MUNI AIRPORT 63 73 55 72 51 / 60 70 40 30 20 HONDO MUNI AIRPORT 64 76 57 77 52 / 50 60 20 20 10 SAN MARCOS MUNI AIRPORT 63 74 57 75 53 / 60 70 40 30 20 LA GRANGE - FAYETTE REGIONAL 64 75 60 74 54 / 40 60 50 40 20 SAN ANTONIO INTL AIRPORT 65 74 57 76 54 / 60 60 30 20 10 STINSON MUNI AIRPORT 65 76 59 77 55 / 50 60 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/13
Hazardous weather outlook, Apr 16, 7:20 AM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 AM CDT FRI APR 16 2010 TXZ171>173-183>194-202>209-217>225-228-171230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 720 AM CDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE ABLE TO PRODUCE RAINFALL AMOUNTS OF UP TO ONE INCH WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES. IN THE ISOLATED HIGHER RAINFALL AMOUNTS...LOCALIZED FLOODING WILL BE POSSIBLE. THE MAIN FOCUS FOR THE HEAVY RAIN WILL BE THE TEXAS HILL COUNTRY AND PARTS OF BEXAR COUNTY BETWEEN US HIGHWAY 277 AND 281 AND NORTH OF US HIGHWAY 90. ADDITIONAL RIVER RISES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SATURDAY WILL BRING ANOTHER CHANCE OF LOCALLY HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 16, 9:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
915 PM CDT FRI APR 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM FLASH FLOOD 10 SSW ROSANKY 29.80N 97.36W
04/16/2010 CALDWELL TX LAW ENFORCEMENT
UNOFFICIAL ROAD CLOSURE ON FM 713 NEAR DELHI
&&
EVENT NUMBER EWX1000129
AKFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:58 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Apr 17, 4:07 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 21 hr |
| Apr 17, 7:47 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Kendall, Medina | 3 hr |
| Apr 17, 8:39 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Kendall, Medina | 3 hr |
| Apr 17, 9:11 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Kendall | 3 hr |
| Apr 17, 9:44 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Karnes, Wilson | 106 min |
| Apr 17, 10:34 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 116 min |
| Apr 17, 10:43 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Gonzales, Guadalupe, Wilson | 3 hr |
| Apr 17, 11:21 AM CDT | Flash Flood Warning | EWX | Bexar | 114 min |
| Apr 17, 12:31 PM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 119 min |
| Apr 17, 1:15 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Frio, Karnes, Medina and 1 more | 2 hr |
| Apr 17, 3:42 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 2 hr |
| Apr 17, 5:58 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Apr 17, 6:22 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| Apr 17, 6:22 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.